MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932058
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a hip surgery and came back after 8 weeks because the liner had luxaded out of the cup.Patient was revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added d4 (expiration date), d9, d10 (concomitant).Corrected: d4 (primary udi).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "patient that had a hip surgery and came back after 8 weeks because the liner had luxaded out of the cup".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device revealed four (4) of the six (6) anti-rotation device (ard) tabs fractured/shredded, the device rim scratched and the edge of the device slightly deformed.Device had signs of being implanted for a period of time; and the x-ray evidence revealed the delta cer head 12/14 32mm +5 (head) not centered at the implant site, condition that confirms a disassociation between the pinn mar neut 32idx58od (liner) and the pinn 100 w/gription 58mm (cup).Based on the evidence provided, the liner appeared to have been edge loaded causing eccentric wear/deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards), allowing for the liner to disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.A manufacturing record evaluation was performed for the finished device 3902301 lot number, and four non-conformances were identified, however not related to the reported failure mode of the complaint.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx58od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 3902301 lot number, and four non-conformances were identified, however not related to the reported failure mode of the complaint.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information provided: "patient that had a hip surgery and came back after 8 weeks because the liner had luxaded out of the cup".The product was not returned to depuy synthes; however, photos were provided for review.The photo/x-ray investigation revealed four (4) of the six (6) anti-rotation device (ard) tabs fractured/shredded, the device rim scratched and the edge of the device slightly deformed.Device had signs of being implanted for a period of time; and the x-ray evidence revealed the delta cer head 12/14 36mm +12 (head) not centered at the implant site, condition that confirms a disassociation between the pinn mar neut 32idx58od (liner) and the pinn 100 w/gription 58mm (cup).Based on the evidence provided, the liner appeared to have been edge loaded causing eccentric wear/deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards), allowing for the liner to disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device 3902301 lot number, and four non-conformances were identified, however not related to the reported failure mode of the complaint.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx58od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device 3902301 lot number, and four non-conformances were identified, however not related to the reported failure mode of the complaint.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "patient that had a hip surgery and came back after 8 weeks because the liner had luxaded out of the cup".The product was not returned to depuy synthes; however, photos were provided for review.The photo/x-ray investigation revealed four (4) of the six (6) anti-rotation device (ard) tabs fractured/shredded, the device rim scratched and the edge of the device slightly deformed.Device had signs of being implanted for a period of time; and the x-ray evidence revealed the delta cer head 12/14 32mm +5 (head) not centered at the implant site, condition that confirms a disassociation between the pinn mar neut 32idx58od (liner) and the pinn 100 w/gription 58mm (cup).Based on the evidence provided, the liner appeared to have been edge loaded causing eccentric wear/deformation in the rim of the device and ultimately contributing to the failure of the anti-rotation devices (ards), allowing for the liner to disassociated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations, patient changes over time and the extraction process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device 3902301 lot number, and four non-conformance were identified, however not related to the reported failure mode of the complaint.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx58od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 3902301 lot number, and four non-conformances were identified, however not related to the reported failure mode of the complaint.

Brand Name
PINN MAR NEUT 32IDX58OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23623827
Report Number1818910-2025-20589
Device Sequence Number8977160
Product Code LPH
UDI-Device Identifier10603295013938
UDI-Public(01)10603295013938(17)270731(10)3902301
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121932058
Device Lot Number3902301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/05/2026
01/26/2026
02/11/2026
02/25/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/07/2026
01/28/2026
02/12/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 36MM +12; PINN 100 W/GRIPTION 58MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown